MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC RFNA / 10 / 380 5 DEG BEND / STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC RFNA / 10 / 380 5 DEG BEND / STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.233.038S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional product code: hwc, screw, fixation, bone.A review of the device history record has been completed.(b)(4).The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2022, the patient underwent removal of a broken retrograde femoral nail advanced (rfna).It was removed successfully.The patient outcome was unknown.This complaint involves one (1) device rfna / 10 / 380 5 deg bend / sterile.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: e3 h3, h4, h6: manufacturing location: monument.Manufacturing date: july 12, 2021.Part: 04.233.038s, rfn/10mm/380mm 5 degree bend/pe inlay/sterile.Lot: 131p424 (sterile).Production order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / final met all inspection acceptance criteria.Inspection sheet, rfn assembly inspection met all inspection acceptance criteria.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.There was no packaging labeling log (pll) included in this device history record (dhr).Therefore, the pll for this lot could not be reviewed and the expiration date could not be notated.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part: 04.233.124.2y, poly inlay retrograde femoral.Lot: 96p8883.Production order traveler met all inspection acceptance criteria.Inspection sheet met all inspection acceptance criteria.Part: 21131, tialv*ri13.00.Lot: 62p4625.Inspection instruction met all inspection acceptance criteria.Product certification supplied by nf&m international inc.Was reviewed and determined to be conforming.Lot summary report met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.The product was returned to us customer quality (cq) for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the rfna / 10 / 380 5 deg bend / sterile had broken across the proximal locking hole.The broken end of the nail was also returned.No other issues were identified.The dimensional inspection was performed and the device met specifications.The observed condition of the rfna / 10 / 380 5 deg bend / sterile was consistent with a random component failure that may have been caused by exposure to excessive/unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the rfna / 10 / 380 5 deg bend / sterile was observed to have broken postoperatively.While no definitive root cause could be determined from the available information, it is probable that the rfna / 10 / 380 5 deg bend / sterile was broken due to exposure to excessive/unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed the following drawings reflecting the current and manufactured revisions were reviewed: retrograde femoral nail 9, 10mm diameter.Dimensional inspection: measured dimensions: diameter: conforming.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RFNA / 10 / 380 5 DEG BEND / STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key13693109
Report Number2939274-2022-00784
Device Sequence Number5111717
Product Code HSB
UDI-Device Identifier10886982289155
UDI-Public10886982289155
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201346
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.233.038S
Device Catalogue Number04.233.038S
Device Lot Number131P424
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer04/06/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date04/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LCKNG SCR FOR IM NL 5/ 42/ XL25/ SILE; LCKNG SCR FOR IM NL 5/ 70/ XL25/ SILE; LCKNG SCR FOR IM NL 5/ 72/ XL25/ SILE; LCKNG SCR FOR IM NL 5/ 74/ XL25/ SILE; UNK - END CAPS; UNK - NUTS; UNK - WASHERS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age18 YR
Patient SexMale
Patient Weight67 KG